MAUDE Adverse Event Report: ETHICON INC. PDS; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP468H
Medical Device Problem Codes Use of Device Problem (1670); Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.It was reported that "during the procedure, the physician requested a tapering suture.However, the suture provided was not a tapering suture and was found to be expired" * product code pdp468h is a reverse-cutting needle.Could you confirm whether a taper-point needle was ordered and a reverse-cutting needle was received in error? * was the expired product used on the patient? were there any patient consequences? * is this device available for analysis? if yes, to whom should the shipper kit be sent? (please provide contact name, department, street address including zip, no po box please, email address, and phone number) * please provide the source or name and title of external person providing answers to follow-up.
 
Event or Problem Description
It was reported that an animal underwent an unknown veterinary procedure in (b)(6) 2026 and suture was used.During the procedure, it was reported by the account contact that during the procedure, the physician requested a tapering suture.However, the suture provided was not a tapering suture and was found to be expired.No patient consequences were reported.Device returning.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/4/2026 this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was requested: our analysis lab received the return kit associated with tracking number (b)(6); however, the kit was received empty.- confirm whether the device is available for return.- advise to whom the shipper kit should be sent and provide the following details: contact name, department, street address (including zip code), email address, and phone number.Please do not use a p.O.Box.- provide the current status of the device(s), as no device has been received for analysis.If the device has already been shipped, please include the shipment tracking details.- provide the source, name, and title of the external person supplying responses to the follow up questions (i.E., the external individual providing information to the sales representative).

Brand Name
PDS
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24932293
Report Number2210968-2026-04260
Device Sequence Number10668252
Product Code NEW
UDI-Device Identifier10705031048379
UDI-Public(01)10705031048379(17)250131(10)TBMMMJ
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue NumberPDP468H
Device Lot NumberTBMMMJ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2026
Supplement Date Received by Manufacturer04/21/2026
05/29/2026
Initial Report FDA Received Date04/20/2026
Supplement Report FDA Received Date05/04/2026
05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown